Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 331, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 4, 2024, 7:00 PM CDT for McDonald County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2024, 7:00 PM CDT (00:00 UTC)
- Expired
- Jul 4, 2024, 7:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McDonald County, MO
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3005 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 9.4
The text
As transmitted.
863
WUUS53 KSGF 050000
SVRSGF
MOC119-050030-
/O.NEW.KSGF.SV.W.0331.240705T0000Z-240705T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
700 PM CDT Thu Jul 4 2024
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern McDonald County in southwestern Missouri...
* Until 730 PM CDT.
* At 700 PM CDT, a severe thunderstorm was located near Bella Vista,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Powell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9433 3658 9436 3669 9407 3650 9408
TIME...MOT...LOC 0000Z 251DEG 9KT 3654 9426
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PriceWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:46 PM CDT, 14 minutes earlier. Its key messages:
- A Heat Advisory is in effect for far southern Missouri through 9 PM with heat index values ranging from 105-109 degrees.
- There is a Slight risk (2 of 5) for severe thunderstorms across much of the area this evening. Damaging winds will be the primary hazard.
- Storms this evening will produce efficient rainfall rates resulting in a risk of localized flash flooding.
- Cooler conditions return Friday into next week.
Area forecast discussion, Jul 4, 6:46 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
646 PM CDT Thu Jul 4 2024
.KEY MESSAGES...
- A Heat Advisory is in effect for far southern Missouri through
9 PM with heat index values ranging from 105-109 degrees.
- There is a Slight risk (2 of 5) for severe thunderstorms
across much of the area this evening. Damaging winds will be
the primary hazard.
- Storms this evening will produce efficient rainfall rates
resulting in a risk of localized flash flooding.
- Cooler conditions return Friday into next week.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 204 PM CDT Thu Jul 4 2024
Afternoon temperatures have climbed into the upper 80s to lower
90s. Combine with dewpoints in the lower to middle 70s, heat
index values were in the 100 to 110 range, especially across
southern Missouri. This heat and moisture will set the stage for
potential shower and storms development late this afternoon
into early this evening.
CAMS continue to struggle with initiation across the Ozarks but
do indicate the potential for showers and storms to begin
developing across far eastern Kansas and Northeastern Oklahoma
between from 21z this afternoon onward (more likely closer to
22-23z), depending on the model of choice.
CAPE values in the 2500-3500j/kg range were in place across the
region. As an upper level trough moves across the northern
plains and a surface low in Oklahoma begin to shift east a cold
front will begin to make its way into the region this evening
and overnight. With the expected frontal lift and no cap,
showers and storms are expected to develop mainly west of I-49
and move east through this evening.
While there looks to be limited low-level Jet support for
storms, with the front moving towards the region, and upper
level jet energy across northern Missouri providing some upper
level support, some storms will be capable of becoming strong
to severe. The main concern remains damaging winds with D-CAPE
(downdraft CAPE) of 1000-1400j/kg supporting this. Hail
potential is less concerning, but 500-900j/kg in the hail growth
zone (-10 to -30 degree level) and 35-40kts of 0-6km shear
would allow for isolated large hail. The tornado chances are
rather low though not zero and will rest on how storms develop
and move east this evening.
Will also monitor for flood potential with PW values in the 1.7
to 1.9" range noted across the region. This will allow for
heavy rainfall potential, which may have impact across areas
that received rainfall last night. Additional rain amount around
an inch with locally 2 inch or higher amounts will be possible
with storms as they move across the region this evening. Thus,
the current Flash Flood Watch continues for this evening.
Showers and storms will push south and east of the region
overnight with clearing skies behind the cold front occurring by
sunrise or earlier. Cooler temperatures will filter into the
area behind the front.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 204 PM CDT Thu Jul 4 2024
From Friday onward, temperatures will return closer to annual
climatology, with highs in the 80s for the rest of the week as a
cooler and drier airmass moves over our area. Precipitation chances
return Sunday night as a shortwave trough over the Great Plains
moves south. Both the 12z GFS and ECMWF develop convection over the
southern Great Plains Sunday afternoon into Monday morning, and
there is some model support for a possible MCS that develops north
of this convection that may move into southeast Kansas and southwest
Missouri. Confidence in the exact details of this event will become
clearer as we approach it. For now, precipitation chances are set
from 50-70%.
Early next week, ensembles show a pattern of upper-level ridging
developing across the western U.S. This will put us in a regime of
northwesterly flow. Precipitation chances for the rest of next week
currently sit below 30%.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 618 PM CDT Thu Jul 4 2024
A passing cold front will bring scattered thunderstorms to
southern Missouri this evening. The main impacts to the
terminals will occur between 01 and 06 UTC. IFR visibilities
can be expected beneath thunderstorms along with gusty and
erratic winds.
The storms will then shift southeast of the area late tonight
with VFR prevailing into Friday. Surface winds will remain out
of the northwest through Friday with afternoon gusts around 20
knots.
&&
.CLIMATE...
Issued at 302 AM CDT Thu Jun 27 2024
Record High Minimum Temperatures:
July 4:
KSGF: 78/1901
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 1 AM CDT Friday for KSZ073-097.
MO...Flood Watch until 1 AM CDT Friday for MOZ055>058-066>071-
077>081-083-089.
Heat Advisory until 9 PM CDT this evening for MOZ093-095>098-
101>106.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Schaumann
CLIMATE...NelsonHazardous weather outlook, Jul 4, 2:46 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 246 PM CDT Thu Jul 4 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 246 PM CDT Thu Jul 4 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Marginal hail risk. Slight thunderstorm wind damage risk. Significant lightning risk. Significant excessive heat risk. Limited excessive rainfall risk DISCUSSION... The heat and humidity will remain in place across the area through this evening. Heat index values will range from 95 to 110 degrees. Highest heat index values are expected south of Highway 60. Scattered storms are expected to develop late this afternoon into this evening. Some storms may be strong to severe with large hail to quarters and damaging straight line winds to 60 mph. Heavy rain and localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The next best thunderstorm chances are Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight for most of the Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Jul 4, 2:39 PM CDT, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
239 PM CDT Thu Jul 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM Tstm Wnd Dmg 1 WSW Cape Fair 36.72N 93.53W
07/03/2024 Stone MO NWS Storm Survey
Thunderstorm winds ranging from 70 to 80 mph
produced damage to marina with a portion
breaking away from mooring. Dock A sustained
most damage. Tree branches broken, a few
trees uprooted and snapped. No injuries at
campground. No significant structure damage
to camper trailers.
&&
ANGLELocal storm report, Jul 4, 2:45 PM CDT, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
245 PM CDT Thu Jul 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Tstm Wnd Dmg 2 WNW Cape Fair 36.74N 93.54W
07/03/2024 Stone MO NWS Storm Survey
Collapse of a 280 feet free standing cell
phone tower. No debris lofted around home or
tower. Strongest winds near 100 mph remained
at tower height. Tower built on elevation
near 1308 feet.
&&
ANGLESpecial weather statement, Jul 4, 6:54 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
654 PM CDT Thu Jul 4 2024
MOZ101-050030-
McDonald MO-
654 PM CDT Thu Jul 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MCDONALD COUNTY
THROUGH 730 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bella Vista, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Big Sugar Creek State Park, Pineville, and Powell.
This includes Interstate 49 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9437 3660 9441 3669 9407 3650 9407
TIME...MOT...LOC 2353Z 251DEG 9KT 3654 9429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
PriceThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:33 PM CDT | Special Weather Statement | SGF | Barry | 27 min |
| Jul 4, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 23 min |
| Jul 4, 8:13 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 32 min |
| Jul 4, 8:21 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 24 min |
| Jul 4, 8:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 46 min |
| Jul 4, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 28 min |
| Jul 4, 9:13 PM CDT | Special Weather Statement | SGF | Christian, Greene | 32 min |
| Jul 4, 9:15 PM CDT | Special Weather Statement | SGF | Newton | 30 min |
| Jul 4, 9:20 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 40 min |
| Jul 4, 9:37 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 38 min |
| Jul 4, 9:42 PM CDT | Special Weather Statement | SGF | Barry, Lawrence | 48 min |
| Jul 4, 9:56 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 37 min |
| Jul 4, 10:01 PM CDT | Special Weather Statement | SGF | Webster | 29 min |
| Jul 4, 10:08 PM CDT | Special Weather Statement | SGF | Greene, Lawrence | 37 min |
| Jul 4, 10:16 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 29 min |
| Jul 4, 10:26 PM CDT | Special Weather Statement | SGF | Taney | 34 min |
| Jul 4, 10:30 PM CDT | Special Weather Statement | SGF | Dallas, Polk | 30 min |
| Jul 4, 10:31 PM CDT | Special Weather Statement | SGF | Douglas, Webster, Wright | 29 min |
| Jul 4, 10:42 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Polk, Webster | 33 min |
| Jul 4, 10:44 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 46 min |
| Jul 4, 10:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Polk | 42 min |
| Jul 4, 10:50 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Lawrence, Polk | 4 hr |
| Jul 4, 10:51 PM CDT | Special Weather Statement | SGF | Ozark | 24 min |
| Jul 4, 10:57 PM CDT | Special Weather Statement | SGF | Laclede, Texas, Wright | 33 min |
| Jul 4, 11:06 PM CDT | Special Weather Statement | SGF | Douglas, Wright | 24 min |
| Jul 4, 11:15 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Pulaski, Webster | 45 min |
| Jul 4, 11:18 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Pulaski, Texas, Webster, Wright | 42 min |
| Jul 4, 11:21 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 39 min |
| Jul 4, 11:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 44 min |
| Jul 4, 11:45 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 4 hr |
| Jul 4, 11:56 PM CDT | Special Weather Statement | SGF | Howell, Oregon, Shannon, Texas | 64 min |
| Jul 5, 12:09 AM CDT | Flash Flood Warning | SGF | Texas | 4 hr |
| Jul 5, 12:49 AM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 6 hr |
| Jul 5, 3:50 AM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 5 hr |
| Jul 5, 3:53 AM CDT | Areal Flood Warning | SGF | Texas | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.